in feb. last year,when having my second course of cyclo due to a flare, my legs became very weak,i tried exercise,water aerobics, because it

supposed to be easy on the joints, two sessions later, total exhaustion and badly aching knees,and legs giving way on me, hoped the mycophenalate would help, initially it was like a miracle, but then I got nearly every side effect,i reduced the dose and then stopped it entirely,at last I can think clearly ,but the legs are no better,my thigh muscles are very painful and weak,i hobble like a very old person i upped the prednisalon that helped a bit,not happy because it took 8 years to get down to 5 mg. got an appointment with my rheumatologist end feb, that's the earliest he can see me,feeling miserable and sorry for myself, not normal for me don't think thers an answer to this question,just needed a moan, and hopefullysome positive feedback.........georgia

5 Replies

oldestnewest
  • I have just had my 4th round of the treatment , however the prof is. Considering an alternative approach , he was very vague other than to say he had more reading to do but this approach is the effect on the joints and there quick deterioation , I can only assume the course of treatment is what you are or have been through , these side affects of this treatment is unacceptable , other than that I am in the dark and feel as though my health is going backwards , I feel for what you are going through and you are not alone , I am in Australia and its lonely out here on getting answers is near impossible , 5 weeks to wait to see the Doc is also unacceptable , my prayers are with you

  • I do feel for you - it's so hard gradually coming off steroids, to have to up them agin must be a real disappointment. Hopefully this is a hiccup - and your docs will prescribe some treatment to get you back on track. I found water aerobics and exercise in water the kindest way to get my strength back up, reflexology has lso helped me - so hopefully you will be able to give it another go soon

  • thanks everybody,i fought it once,surly I can do it again

  • Hi Georgia!

    you are SO right, the cyclophosphamide is strong stuff, in my case after each treatment I'd notice 2 things: couldn't pee for about 15 hours even tho' I'd drunk lots of liquids as they advise - kidneys just seemed to shut down, don't know why, the nurses offered to catheterise me, NO THANKS you pervy lot there's nothing in my bladder anyway. The 2nd thing is I can't feel my toes and there's nerve damage in new places -to be fair the vasculitis caused nerve damage in my arms but the other stuff was new and came after each treatment. Neuro said nothing to be done: I read up the science and started taking vitamin D 4000 IU per day (solgar capsules) & think this has been the biggest help, got me walking without stick most of the time., balance a bit better, yippee. Folic acid good too. No luck with azathioprine, made me dizzy; mycophenolate, made the lungs worse, methotrexate, made the lungs AND legs worse so soon came off that one. Started Rituximab last yr (May & June doses) as I have EGPA (Churg Strauss) and the first course was good, seemed to help walking and breathing; the second course was only 1 dose - half of what i was expecting - and hasn't worked - so since just before XMAS, eosinophils UP, roaring noises in ears, clogged lungs, and back on to 40 mg prednisolone a day to keep breathing. then the preds really hit my legs and neuro. Consultant think they should give the same dose as for rheumatoid patients instead of half dose, so I'm going back to nag them when I feel well enough. Soooo, bottom line - still standing and still fighting, reckon the Vit D has done me the most good - that and a low inflammation diet (I avoid polyunsaturates like Flora, veg oils like the plague) - without them I'd be back to square 1 insteda of making a gradual improvement. can't get rid of the cataracts thansk to the preds tho. And I'm swelling up again, hamster face like in my photo. Ah Well. So my 'advice' if you call it that: eat well (folates from the green leafys), take vit D, take it easy, work-outs don't seem to help, don't fret if you don't think your making progress, you ARE the 'right side of the grass' as they say... Love, Rob.

  • thanks for sharing,after my first cours of cyclo around eight years ago my tummy muscles became very weak,the same feeling as after swimming,gradually they improved,later about four years ago the soles of my feet felt as if they had been burned,my gp gave me strong vitamin tablets,said I needed the trace elements, so I have been thinking, this time it got my leg muscles,must try to get the vitamins again,they have been off market for a while.gradually feeling better after stopping the mycophenelate.......georgia

You may also like...